I am a 52 year old female. I have had a mi in 8/05 with one stint in the back of my heart. I had 2 more stints added in 01/06 to the front of my heart. I had a double mi in 4/07 because 2 stints failed simultaneously. I had 3 more stints added at that time and was on life support for 8 days. I had an arteriogram in 8/07 at which time one of the new stints was blocked with scar tissue. It was cleaned out. My ef at that time was 15%. They have done a platelet study which shows plavix to be ineffective on me and they increased my asprin to 325mg but advised me to continue to take the plavix "just in case". I have since developed shortness of breath, difficulty in walking any distance and am extremely fatigued. I take the following meds:Zoloft 50mg; Lipator 20 mg; Amiodarone 200mg x2; Furosemide 80mg am & 40 mg pm; Aldactone 50mg x2; Plavix 75mg; Topro; XL 12.5mg; Asprin 325mg; Nitropatch .2mg; Diazepam 10mg; B-12 1cc month; Lantus 80 units. My cholesterol is 153 and my A1C is 7.5. I quit smoking on 4/07 when I had the last mi. My blood pressure is low and always has been, now averages 85/60, heart rate is 49-51. Is there anything you can suggest that I can do differently to feel better, I was very active and independent before my last heart attacks.
I don't see an ACE inhibitor among your drugs. The official guidelines call for an ACE and a beta blocker. Coreg may be more helpful than Toprol for heart failure and I think your dose is low. My BP averages that also, as they want your BP as low as you can tolerate without passing out. Have you had a BNP blood test done to see if you are in active failure? Have you gone through a cardiac rehab program? Do you STRICTLY watch your sodium intake and count it always and keep under 1500-2000 mg/day? This is critical. Low sodium is waaay more than not just adding salt at the table. It means reading all labels of everything you put in your mouth. Many doctors fail to educate their patients on low sodium diets. You might need to limit your fluid intake as well. You might really need a heart failure specialist at this point. You did a great thing when you quit smoking; congratulations!
I was on Altace but was taken off because of my low blood pressure. I can not take Coreg because I have severe breathing issues on it. My BNP was up to 737 but was down to 345 after my diaretics were increased(in 3 weeks). I have never been told to watch my sodium intake. I have not gone through cardiac rehab.
Listen to Maggie, she is one of a smart nurse!!!! Sodium is very VERY important, it is a shame some health professional wont say that ,or just think people will learn that anyway...or I don’t know what do they think....I was told ,kind of about the sodium, but wasn't highlighted enough.
Thanks for all those I learned that from, and one was Maggie :) 4 years ago. I am still only on 20 mg of Lasix(furosemide)...my EF was 20%...now is normal. I keep my sodium around 1600 mg /day. I never go up over 2000mg.
Read labels and Maggie said; never eat any junk that loaded with sodium and MSG.
You must count EVERY BITE you eat! It seems hard first, but then you get use to it and don’t have to write all down after a few weeks or months, will know it from your head .Lots of hiding sodium naturally in all food. We do need sodium, but not more then 1000 mg....1600-2000 is easy to do, not first, but soon you start to count.
Also push the walking, even if it is hard, do a little more every day!
Good luck to you.
After my MI, and 2 stents in April 2002 I went to a chiropractic, and received whole food supplements. The one supplement I love is CARDIO-PLUS by Standard Process Inc. It does have CoQ10 in it which is a must for heart patients. Cardio-Plus is most often purchased thru chirporatic clinics; however, there is a few Health Food stores that carry. I am female, and I lost my brother, and 2 cousins within 10 months 3 years ago. I have a 41 year-old daughter that had 3 stents in just one year ago. I also lost my husband at age 41 to MI.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.